Reply to this thread
Member
Posts: 206
Registered: ‎08-10-2016

Re: Has anyone had their Herceptin suspended due to diarrohea??

Hi everyone!

 

I have just read this thread for the first time and am sooo relieved to read it.

I have had diarrhoea since starting Herceptin and it has been worrying me a lot lately.

My Consultant said it can be a side effect but nobody seemed that interested when I mentioned it. She suggested eating more fibre if I don't eat much and vice versa.  She also suggested eating probiotics...I hate yoghurt so haven't tried that yet but Im going to.  I have had 10 Herceptin.

 

I really was worrying that I had signs of bowel cancer as the D is every morning and lasts for a few hours.  I am eating a very plain diet and the D doesn't get any  worse or better over the 3 weeks.

 

But now I am really reassured and greatly relieved that I am not alone and that it really is a common side effect.  I don't know how I am going to cope when I go back to teaching in September...I won't be able to dash to the loo when I want...so I am going to train myself over the summer to hold on!!!!

 

I hope that you are all feeling a lot better now active treatment is over.....I am getting stronger and stronger every week .... I still feel a lot of anxiety and am trying to deal with that  but this is a weight off my shoulders.

 

Thanks very much for this info.

 

Carpe diem

Aine x

Member
Posts: 314
Registered: ‎13-04-2016

Re: Has anyone had their Herceptin suspended due to diarrohea??

[ Edited ]

Evening Ladies,

 

Many thanks for your replies, much appreciated.

 

As I suspected, A storm in a teacup!! I saw my lovely oncologist yesterday who completely agreed with me that my diarrohea WAS a side effect of herceptin and I will be having my 14th one tomorrow afternoon. Unfortunately he was at a conference last week and there is one particular Clinical Nurse Specialist in the hospital who has a reputation amongst both staff and patients for "throwing her weight around" every once in a while. She decided without seeing or speaking to me that I had an infection and would not allow my herceptin to go ahead. All totally unnecessary

 

However, as I was attending my unnecessary appointment with my lovely oncologist I tripped and fell on some lose flooring at the entrance to the hospital, the main entrance is closed for refurbishment at the moment. I managed to fall spectacularly on the floor and damaged my ribs, right arm, shoulder,hand, neck, skinned my knees and bashed my affected breast. I subsequently ended up at A&E last night as the pain worsened as the day went on and is worse again today. The doctor examined but said they don't xray for broken ribs anymore as the treatment is the same for bruised ribs. He examined me and sent me home with painkillers and an information sheet for chest/rib injuries. I am very sore and unable to drive so will have to get a taxi to and from hospital tomorrow. It's just really frustrating as I wouldn't have been at the hospital in the first place if this particular nurse hadn't decided to exert her authority in the manner which she did.

 

Anyway, feeling a bit sorry for myself but pleased to be recommencing my herceptin tomorrow.

 

Best Wishes everyone.

 

H.xx

Community Champion
Posts: 771
Registered: ‎26-06-2016

Re: Has anyone had their Herceptin suspended due to diarrohea??

Hello Hazel,

 

I have never had it stopped for that BUT I don't get it. I think I told you before that I take culturelle probitic every morning.

 

I have had it stooped because of low bloods but they stopped my chemo as well and I have had it stopped because my echo was out of date by a couple of days. I just had number 14 xxx

Member
Posts: 158
Registered: ‎06-06-2017

Re: Has anyone had their Herceptin suspended due to diarrohea??

hi ,

i have been on herceptin and perjeta for 6 sessions now and had diarrohea all the way through ,i was on chemo as well for two sessions but then taken off it because of diarrohea and ending up in hospital ,it is not as bad as when on chemo but i am on 8 immodium per day ,i know it is a lot but oncologist and dr say it's fine so have to believe them,

i have never heard of them suspending herceptin ,but that does not mean they dont and sure they know what they are doing ,well we have to hope so .

i just thought i would let you know you are not alone with the diarrohea so dont worry too much but query why you have had it suspended as i would also like to know especially as i have been kept on it permanently,and maybe should not have been ,i shall be interested in the answer .

good luck.

jazmia

Member
Posts: 314
Registered: ‎13-04-2016

Has anyone had their Herceptin suspended due to diarrohea??

Hi there,

 

I'm due to have my 14th herceptin infusion tomorrow. I have a telephone assessment beforehand where the nurses ask me the usual questions, are my ankles swollen, any headaches, nausea, diarrohea etc...

I answered "Yes" to the diarrohea like I always do as herceptin does cause me to have diarrohea. The nurse then phoned back a few hours later to say I can't have my herceptin as I have diarrohea?

 

Unfortunately my oncologist is away at a conference this week so the decision has been made by a clinical nurse specialist. I tried, in vain, to explain to the nurse over the phone that I do not have an infection, it's not caused by my IBS but is a side effect of herceptin that I have had since I started it and expect to have until I finish it. They want to delay it by one week but I would be extremely suprised if anything has changed in a week's time as it's ongoing.

 

Does anyone else have diarrohea as a result of herceptin and have you ever been told you can't have it because of this?

 

Any replies would be greatly appreciated.

 

Thanks.

 

H.x